Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 124, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2022, 6:58 PM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2022, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 5, 2022, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:58 PM CDT | HAIL 1 | 12 Ene Stapleton, NE | |
| Jun 5, 7:13 PM CDT | HAIL 1 | 1 N Arnold, NE | VIA SPOTTERNETWORK.ORG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
612
WUUS53 KLBF 052358
SVRLBF
NEC041-111-113-060045-
/O.NEW.KLBF.SV.W.0124.220605T2358Z-220606T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
658 PM CDT Sun Jun 5 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
Southeastern Logan County in west central Nebraska...
West central Custer County in central Nebraska...
* Until 745 PM CDT.
* At 658 PM CDT, a severe thunderstorm was located 8 miles northeast
of Gandy, or 11 miles east of Stapleton, moving southeast at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Stapleton, Arnold, Callaway, Gandy, Logan, Shanklin
Bluff, Tarboz Lake, Pleasant Hill, Hoagland, Milldale and
Finchville.
This includes the following highways...
Highway 2 between mile markers 272 and 277.
Highway 92 between mile markers 236 and 270.
Highway 83 near mile marker 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 10051 4165 10034 4142 9963 4115 10023
TIME...MOT...LOC 2358Z 307DEG 34KT 4153 10031
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Roberg1 follow-up statement
682
WWUS53 KLBF 060032
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
732 PM CDT Sun Jun 5 2022
NEC113-060042-
/O.CAN.KLBF.SV.W.0124.000000T0000Z-220606T0045Z/
Logan NE-
732 PM CDT Sun Jun 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and southwestern Nebraska.
LAT...LON 4138 10042 4138 9972 4115 10023
TIME...MOT...LOC 0032Z 325DEG 33KT 4127 10014
$$
NEC041-111-060045-
/O.CON.KLBF.SV.W.0124.000000T0000Z-220606T0045Z/
Lincoln NE-Custer NE-
732 PM CDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LINCOLN AND WEST CENTRAL CUSTER COUNTIES...
At 732 PM CDT, a severe thunderstorm was located 10 miles south of
Arnold, or 23 miles southeast of Stapleton, moving southeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Callaway, Finchville and Milldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4138 10042 4138 9972 4115 10023
TIME...MOT...LOC 0032Z 325DEG 33KT 4127 10014
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:09 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 5, 6:09 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 609 PM CDT Sun Jun 5 2022 .SHORT TERM...(This afternoon through Monday night) Issued at 139 PM CDT Sun Jun 5 2022 Debris from overnight convection is finally pushing off to the east and allowing for some sun across central and western Nebraska. Also evident in satellite imagery and observations is a dryline starting to push into western Nebraska along with a diffuse lingering old frontal boundary draped east/west across the region. Expect the dryline will push eastward this afternoon into an increasingly unstable airmass and trigger another round of severe storms across Nebraska. Anticipate initial development of discrete cells along the dryline by mid to late afternoon with cells growing upscale and likely organizing into an MCS as they move into the more favorable warm, unstable environment across south central NE this evening. With steep mid/upper level lapse rates and substantial CAPE in the hail growth zone expect large to very large hail will be a primary threat. Wind threat is a bit uncertain and will depend a good deal on how much diurnal heating can occur and if very steep lapse rates can develop in the boundary layer ahead of the dryline. Shear is not particularly robust but hodographs in the vicinity of the lingering frontal boundary are well curved hodographs and will support rotating updrafts so will have to watch for tornadogenesis as well. Will also be keeping an eye on landspout potential especially early this afternoon as the SPC non-supercell tornado parameter is quite robust across far northwest Nebraska Severe convection will likely be pushing off to the east and southeast early this evening with some showers/storms lingering through the overnight period. However, another MCS moving across SD will start pushing into northwest Nebraska late tonight. Severe potential to the northwest appears much diminished late tonight but a hail/wind threat is not out of the question. By Monday morning the lingering frontal boundary will have buckled to a northwest to southeast orientation and serve as a focus for more thunderstorm development Monday afternoon into the evening. .LONG TERM...(Tuesday through Sunday) Issued at 139 PM CDT Sun Jun 5 2022 Flat, progressive upper flow will send another patch of short waves into the High Plains as the sluggish surface boundary continues to sag southward. There looks to be enough instability and shear present to support a marginal threat for severe thunderstorms primarily along and south of Interstate 80 until the boundary can finally push a bit further south and exit the region. Thereafter, ensemble guidance is in good agreement in keeping the quasi zonal progressive flow regime across the nation with gradual amplification of an eastern trof/western ridge through late next week. Expect the net result will be cool temperatures and active weather with a good chance for showers and thunderstorms continuing each day through the middle of next week, with Thursday having potential to be rather busy with another bout of severe storms. A trend toward warmer temperatures and a bit less active weather then becomes established heading into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 600 PM CDT Sun Jun 5 2022 Near term TAFs will be driven by the convective environment until later this evening when vigorous thunderstorms move southeast out of the area and other smaller storms dissipate. Will use VCTS at both KLBF and KVTN but also include a TEMPO for thunder at KLBF since radar trends and mesoscale guidance add confidence to timing and location. Later tonight a surge of low level moisture will move into Nebraska from the north. Expect IFR/LIFR conditions at KVTN but not confident in southern extent of the low clouds so will TEMPO to MVFR at KLBF Monday morning and reevaluate as new guidance becomes available. Expect a return to VFR at KLBF no later than early Monday afternoon, but improvement will wait until late in the day at KVTN. Outside of thunderstorms, winds will generally be light with no significant impact to aircraft operations. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...MBS
Hazardous weather outlook, Jun 5, 3:56 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 356 PM CDT Sun Jun 5 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-062100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 356 PM CDT Sun Jun 5 2022 /256 PM MDT Sun Jun 5 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to continue through the evening with the greatest threat for severe storms generally along and east of a line from Imperial to Merriman, however a marginal risk of severe weather remains across western Nebraska. The main hazards will be very large hail, damaging winds, and lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm chances continue Monday with a slight risk and Tuesday with a marginal risk of severe weather. On Monday,the risk for severe thunderstorms will be mainly across northwest Nebraska and into the Sandhills and portions of north central Nebraska. On Tuesday the risk for severe weather will be across western Nebraska into north central Nebraska. The main hazards both days will be large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 5, 6:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 2 E BRULE 41.10N 101.85W
06/05/2022 E0.75 INCH KEITH NE TRAINED SPOTTER
HALF INCH TO PENNY SIZE HAIL FALLING
&&
TERESA.KECKSpecial weather statement, Jun 5, 6:27 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Sun Jun 5 2022
NEZ059-071-060015-
Frontier NE-Lincoln NE-
627 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern
Frontier and southeastern Lincoln Counties through 715 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 8 miles north of Curtis, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Hansen Memorial Reserve
State Wildlife Management Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 42 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Nebraska.
&&
LAT...LON 4073 10074 4088 10044 4080 10022 4070 10022
4070 9998 4042 10054
TIME...MOT...LOC 2327Z 311DEG 21KT 4076 10048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RobergLocal storm report, Jun 5, 6:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 4 NW CALLAWAY 41.33N 99.97W
06/05/2022 M1.75 INCH CUSTER NE CO-OP OBSERVER
&&
TERESA.KECKLocal storm report, Jun 5, 6:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 10 NE ARNOLD 41.54N 100.07W
06/05/2022 E1.25 INCH CUSTER NE TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND.
&&
MBSLocal storm report, Jun 5, 6:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 16 N STAPLETON 41.71N 100.51W
06/05/2022 M1.00 INCH LOGAN NE PUBLIC
&&
TERESA.KECKLocal storm report, Jun 5, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 11 E WELLFLEET 40.75N 100.52W
06/05/2022 M1.00 INCH LINCOLN NE PUBLIC
STARTED AS PEA SIZE AND REACHED QUARTER SIZE HAIL
&&
TERESA.KECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:01 PM CDT | Special Weather Statement | LBF | Keith | 29 min |
| Jun 4, 7:19 PM CDT | Special Weather Statement | LBF | Custer | 26 min |
| Jun 4, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 4, 7:34 PM CDT | Special Weather Statement | LBF | Keith | 41 min |
| Jun 4, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Jun 4, 7:57 PM CDT | Special Weather Statement | LBF | Frontier | 33 min |
| Jun 4, 7:59 PM CDT | Special Weather Statement | LBF | Keith | 16 min |
| Jun 4, 8:09 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 47 min |
| Jun 4, 8:38 PM CDT | Special Weather Statement | LBF | Valley | 37 min |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 4, 10:00 PM CDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 5, 12:03 AM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jun 5, 1:25 AM CDT | Special Weather Statement | LBF | Brown | 35 min |
| Jun 5, 9:38 AM CDT | Special Weather Statement | LBF | Garfield | 52 min |
| Jun 5, 11:42 AM CDT | Special Weather Statement | LBF | Sherman | 18 min |
| Jun 5, 11:43 AM CDT | Special Weather Statement | LBF | Rock | 17 min |
| Jun 5, 11:59 AM CDT | Special Weather Statement | LBF | Garfield | 31 min |
| Jun 5, 12:01 PM CDT | Special Weather Statement | LBF | Holt | 29 min |
| Jun 5, 1:10 PM CDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Jun 5, 1:49 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 5, 1:59 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 27 min |
| Jun 5, 2:09 PM CDT | Special Weather Statement | LBF | Sheridan | 21 min |
| Jun 5, 2:51 PM CDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jun 5, 3:29 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 5, 4:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 5, 4:38 PM CDT | Special Weather Statement | LBF | Sheridan | 37 min |
| Jun 5, 4:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 40 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 5, 5:08 PM CDT | Special Weather Statement | LBF | Thomas | 37 min |
| Jun 5, 5:19 PM CDT | Special Weather Statement | LBF | Deuel | 26 min |
| Jun 5, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 46 min |
| Jun 5, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 57 min |
| Jun 5, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jun 5, 5:52 PM CDT | Areal Flood Advisory | LBF | Custer | 109 min |
| Jun 5, 5:56 PM CDT | Special Weather Statement | LBF | Keith | 49 min |
| Jun 5, 5:59 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 47 min |
| Jun 5, 6:27 PM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 63 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.